Oregon, 2005

Heavy Snow in Oregon, November 5 to 6, 2005

November 5 to 6, 2005 · NWS BOI · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Nov 5, 7:45 PM PST, 15 minutes earlier.

Area forecast discussion, Nov 5, 7:45 PM PST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
845 PM MST SAT NOV 5 2005

.DISCUSSION...WARM FRONT MOVED THROUGH HARNEY COUNTY AROUND 00Z. AT
03Z THE FRONT EXTENDED FROM NRN MALHEUR COUNTY SEWD TO OWYHEE COUNTY
IN IDAHO AND WAS MOVING NEWD.  KCBX RADAR INDICATED AREAS OF
MODERATE RAIN IN THE SW IDAHO VALLEYS AND MODERATE TO HEAVY SNOW
IN THE MOUNTAINS.  THE WARM FRONT WILL PROBABLY STALL ACORSS CENTRAL
IDAHO OVERNIGHT WHERE PRECIPITATION WILL CONTINUE.  CURRENT HEAVY
SNOW WARNING IN OUR NRN ZONES ABOVE 4500 FEET STILL LOOKS GOOD
ALTHOUGH SNOW WILL CHANGE TO RAIN BELOW 6000 FEET SOUTH OF THE WARM
FRONT LATER TONIGHT AND EARLY SUNDAY.

&&

.AVIATION...VERY MOIST WEST-SOUTHWEST FLOW WILL PERSIST OVER THE
AREA THROUGH SUNDAY ASSOCIATED WITH A SLOW MOVING FRONTAL SYSTEM NOW
STRETCHING FROM NORTHERN IDAHO TO SW OREGON. MOUNTAINS WILL BE
OBSCURRED ALONG WITH CONSIDERABLE MVFR/IFR CEILINGS AND VISIBILITIES.

&&

.PREVIOUS DISCUSSION...
SHORT TERM...LONG DURATION RAIN AND SNOW EVENT IS MOVING INTO THE
FORECAST AREA AT THIS TIME.  PLUME OF HIGH PW MOISTURE EXTENDS WELL
INTO THE EASTERN PACIFIC.  THIS MAY BE THE REMNANTS OF OLD TROPICAL
SYSTEM MENTIONED IN THE WEEKLY SOO CALL.  NEVERTHELESS...SYSTEM
ALREADY IS PRODUCING OVERRUNNING LIGHT SNOW ALONG AND AHEAD OF A
WARM FRONT ACROSS EASTERN OREGON.  WARM FRONT PUSHES ACROSS THE AREA
TONIGHT WITH MUCH OF THE REGION IN WARM SECTOR AIR MASS FOR SUNDAY.
HAVE DECIDED TO ISSUE HEAVY SNOW WARNING FOR NORTHERN MOUNTAIN ZONES
BASED ON AMOUNT OF QPF...COORDINATION WITH NORTHERN OFFICES AND
PREFERRED WARM ADVECTION PATTERN. FORECAST IS HOWEVER VERY TRICKY IN
THAT SNOW LEVELS ALTHOUGH FAIRLY LOW AT FIRST AT AROUND 4500 FEET
WILL RISE SHARPLY BY MORNING TO 6000 FEET AND ABOVE AS WARM
ADVECTION GETS FIRMLY ENTRENCHED OVER THE AREA. THEREFORE...SNOW
AMOUNTS EXPECTED TO BE CUT DOWN NEAR VALLEY FLOORS WITH THESE RISING
SNOW LEVELS BUT HEAVY AMOUNTS A SURE BET ABOVE 6000 FEET. HEAVIEST
AMOUNTS COME AFTER 06Z AND CONTINUE THROUGH SUNDAY NEAR 18Z. ALSO
DECENT AMOUNTS OF RAIN ARE FORECAST FOR THE SOUTHWEST VALLEYS. NO
SNOW EXPECTED IN THESE AREAS WITH WARMER TEMPERATURES MOVING IN.
COLD FRONT APPROACHES THE AREA SUNDAY NIGHT WITH SNOW LEVELS
BEGINNING TO FALL BY MONDAY MORNING. COLD FROPA MONDAY BRINGS THE
AREA BACK INTO A COLDER AIR MASS WITH NUMEROUS SNOW SHOWERS AND
TEMPERATURES FALLING ACCORDINGLY.

LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...MODELS CONTINUE IN
RELATIVELY GOOD AGREEMENT WITH ZONAL FLOW THE PREDOMINANT PATTERN.
THE BEST JET ENERGY REMAINS JUST NORTH OF OUR CWFA THROUGH THE
PERIOD. THIS PLUS OROGRAPHIC SUPPORT FAVORS OUR NORTHERN ZONES FOR
PRECIPITATION WITH OUR SOUTHERN ZONES IN THE SLIGHT CHANCE CATEGORY
AT BEST. A BRIEF BREAK IN THE WET PATTERN FOR THURSDAY WHICH BEGAN
SHOWING UP IN THE ECMWF CANADIAN AND UK OPERATIONAL MODELS YESTERDAY
HAS BEEN PICKED UP BY ADDITIONAL MODELS TODAY INCLUDING THE 12Z
GFS80 AND DGEX. SO ALTHOUGH THIS GOES AGAINST THE CONTINUED ZONAL
FLOW INDICATED BY THE 00Z GFS ENSEMBLE MEAN WE ARE TRENDING OUR
FORECAST A LITTLE WARMER AND DRIER FOR THURSDAY AND THURSDAY NIGHT.
OTHERWISE ONLY MINOR ADJUSTMENTS WERE MADE TO THE PREVIOUS FORECAST.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...HEAVY SNOW WARNING THRU 11 AM MST SUNDAY ZNS 11 AND 13 ABOVE
       4500 FEET.
OR...HEAVY SNOW WARNING THRU 10 AM PST SUNDAY ZN 62.

WEATHER.GOV/BOISE

DISCUSSION...LC
AVIATION.....JJ
PREVIOUS SHORT TERM...GS
PREVIOUS LONG TERM....JT
Hazardous weather outlook, Nov 5, 4:10 AM PST, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
510 AM MST SAT NOV 5 2005

IDZ011>016-028>030-ORZ061>064-061215-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
410 AM PST SAT NOV 5 2005 /510 AM MST SAT NOV 5 2005/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Baker

When
November 5, 8:00 PM PST to November 6, 8:00 AM PST
Where
Baker forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
44.709, -117.675 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476832.